Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 4, NWS Miami, FL
NWS Miami, FL issued this dense fog advisory at Jan 27, 2021, 8:08 AM EST for 5 counties in Florida. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2021, 8:08 AM EST (13:08 UTC)
- Expired
- Jan 27, 2021, 9:00 AM EST
- In force
- 52 min
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Glades County, FL, Hendry County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 103 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this dense fog advisory went out at Jan 27, 6:47 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 27, 6:47 AM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
647 AM EST Wed Jan 27 2021
.AVIATION(12Z TAFS)...
VFR conditions generally prevailing through the next 24 hours. The
exception is over the interior from early morning until shortly
after sunrise due to VIS restrictions and low CIGs associated
with dense fog. IFR/LIFR conditions most likely at TMB and APF and
other interior locations, but likely clearing around 13Z. Winds
generally SSW becoming W through the day, then NW early tomorrow
morning.
&&
.PREV DISCUSSION... (Issued 234 AM EST Wed Jan 27 2021)
DISCUSSION...
Short Term (Today through Thursday):
One more day of relatively benign weather expected today as the
persisting ridge over the area begins migrating eastward, pushed by
an approaching frontal boundary from the Gulf. Models veer winds to
a more S/SW flow across SoFlo by this afternoon as the ridge
flattens and retrieves eastward. This evolving pattern will continue
to advect warmer air from the Caribbean and the east Gulf, resulting
in a little warmer afternoon highs. Most areas of SoFlo should reach
the mid 80s. Even a few upper 80s could be observed, which may tie
or even break a few records for the day.
Latest model solutions remain very uneventful with this FROPA
Wednesday night through Thursday morning. NBM/Blend families, and
local models are in fair agreement in keeping very low POPs/Wx
across the whole CWA as the leading edge of the front quickly
collapses over central Florida. Meanwhile, models quickly push the
parent low/trough complex across the east CONUS and into the eastern
seaboard, keeping the best dynamic support well far north of the
area. Also, thermodynamic model/sounding parameters don't look
particularly impressive either in terms of CAPE and lifting sources
for parcels to develop, along with cooler air quickly entraining the
mid levels as the front reaches the area. Therefore, with no
compelling reasons to deviate from guidance attm, the forecast
package will keep inherited low-end POPs for the event.
Once the frontal boundary moves across SoFlo, winds will increase
from the northwest and create deteriorating marine conditions over
the coastal waters. Another potential impact will be increasing fire
weather risk starting Thursday afternoon as deep-layer dry air
descends upon the area.
Long Term (Thursday night - Tuesday):
Behind the frontal passage the consensus of the global models and
ensembles indicate surface ridge will build across the area from the
north early in the period while at mid levels the ridge will be
centered across the western gulf. These synoptic features move east
over the weekend with surface winds veering out of the south by the
end of the weekend ahead of the next cold front forecast to move
across the area on Monday. Coldest temps early in the period will be
Friday morning through Saturday morning, with temperatures running 2-
6 degrees below normal in general. A warming trend ensues through
the weekend with another shot of cold temperatures by Tuesday.
Analysis of ensemble based probabilistic data does not indicate
reasonable chances of significant departures from normal temps
through the period resulting in notable potential impacts of concern
at this time. This is in line with lack of blockbuster synoptic
patterns. It will remain dry through the period with a small chance
of precipitation with front on Monday as forcing remains well to the
north and moisture is lacking. Typical synoptic pattern during a La
Nina year resulting in below normal precipitation over time.
AVIATION(06Z TAFS)...
VFR prevails in general during the next 24 hours, except for
potential periods of dense fog that may develop through 12Z. Highest
chances of having vis impacts remain over APF and TMB, which will
continue to be handled with amendments as necessary. Winds
increase again from the SSW this afternoon, peaking around 10 kt.
MARINE...
Marine conditions are forecast to deteriorate behind cold front on
Thursday with small craft advisory conditions persisting across the
offshore gulf waters through friday morning, most of the atlantic
waters through Friday, and off the Palm Beach waters well into the
weekend. This is due to two reasons. First, strong wind surge behind
front on Thursday which will be gradually subsiding by Friday, and
second, fetch of NNW winds extending down the coast from the mid
Atlantic behind the front Thursday through Friday. This will
generate a southward propagating wind swell peaking across the
Atlantic waters on Friday and subsiding thereafter but still
persisting through the weekend, particularly off the Palm Beach
waters.
FIRE WEATHER...
A much drier air mass is expected to descend upon the area in the
wake of a frontal passage on Thursday. Minimum relative humidity
values may reach 35 percent or less by Thursday afternoon,
especially over interior and Gulf coast areas. Winds are forecasted
to increase, with potential for periods of speeds around 15 mph.
Thus, a fire weather watch will be issued for potential fire weather
impacts Thursday afternoon. The situation will be closely monitored
over the next several days.
BEACHES...
Rip current risk decreases today as winds turn more southerly and
southwesterly. Behind the front, rip currents risk will shoot up to
high by thursday afternoon and remain high likely well into the
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 67 76 58 71 / 0 0 0 0
West Kendall 65 76 55 72 / 0 0 0 0
Opa-Locka 65 74 56 71 / 0 0 0 0
Homestead 65 76 56 71 / 0 0 0 0
Fort Lauderdale 66 75 58 71 / 0 0 0 0
N Ft Lauderdale 66 74 58 70 / 0 0 0 0
Pembroke Pines 66 76 56 72 / 0 0 0 0
West Palm Beach 64 72 57 69 / 10 0 0 0
Boca Raton 65 74 58 71 / 0 0 0 0
Naples 63 72 48 71 / 10 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Thursday morning through Thursday
evening for FLZ063-066>075-174.
AM...None.
GM...None.
&&
Update/Aviation...Bhatti
Today through Thursday and Marine...AR
Thursday Night through Tuesday...PS
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jan 27, 3:14 AM EST, 4 hours 54 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 314 AM EST Wed Jan 27 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 272015- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 314 AM EST Wed Jan 27 2021 ...Areas of Dense Fog Possible Until Sunrise Today... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Visibility: Areas of fog will develop and linger this morning until sunrise. The fog could become dense at times, with the most coverage and lowest visibility over the interior and western sections. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Rip current risk may increase again by the end of the work week for both the Atlantic and Gulf beaches as strong winds accompany an approaching front. Marine conditions are forecast to deteriorate on Thursday with the passage of a cold front. Rough marine conditions are possible through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jan 27, 7:06 AM EST, 1 hour 2 minutes before
Special Weather Statement National Weather Service Miami FL 706 AM EST Wed Jan 27 2021 FLZ063-066-067-069>071-073-075-174-271330- Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Inland Miami-Dade-Mainland Monroe-Far South Miami- Dade- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Naples, Immokalee, Miccosukee Indian Reservation, Markham Park, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, Shark Valley, Flamingo, and Everglades National Park 706 AM EST Wed Jan 27 2021 ...Locally Dense Fog This Morning... Patchy fog may become locally dense at times, with potential for reduced visibilities to one-half of a mile or less, especially over Southwest Florida and inland portions of South Florida. Motorists must exercise extreme caution while driving in fog this morning, especially along major highways and interstates. Visibilities may widely vary over short distances. Slow down, use low beam headlights and leave extra spacing between vehicles when encountering significant reductions in visibility. Allow extra time to travel to destinations. RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 2:23 AM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 25 hr |
| Jan 27, 10:29 AM EST | Gale Watch | MFL | 17 hr | |
| Jan 27, 10:29 AM EST | Small Craft Advisory | MFL | 58 hr | |
| Jan 27, 10:29 AM EST | Small Craft Advisory | MFL | 7 days |
Nearby
Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.